MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-300", WITH FOOT SWITCH; WA90300W

OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-300", WITH FOOT SWITCH; WA90300W
Model Number WA90300W
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Abdominal Pain (1685); Necrosis (1971); Perforation (2001)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when the physician weighed on the pedal to activate the argon, the electrosurgical generator did not produce an electric beam during a therapeutic colonoscopy to treat the patient's caecal angiodysplasia using an axial argon probe.When doctor weighed on the pedal to activate the argon, the beam electric did not create itself, however, he saw the colon contract.After a few tests, the electric beam was finally created, and a superficial coagulation was observed.Every time the argon pedal was used the patient reacted to the energy like an electric shock.Sometime after the procedure, the patient went back to the emergency room due to abdominal pain and was then sent back to the operating room where a 3cm necrosis was found which was not present during the initial endoscopic vision procedure.Ileo-caecal resection was done to treat the perforation.
 
Additional Manufacturer Narrative
The investigation is ongoing.This report is related to the following linked patient identifier: (b)(6).A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for inspection and the reported failure could not be confirmed.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: no problem detected either it was not confirmed that there was a problem with the device, or it was confirmed that there was no problem with the device.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct previously submitted emdr.B1 should not be marked as a product problem.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
ELECTROSURGICAL GENERATOR "ESG-300", WITH FOOT SWITCH
Common Device Name
WA90300W
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20789656
Report Number9610773-2024-33570
Device Sequence Number12757519
Product Code GEI
UDI-Device Identifier04042761085977
UDI-Public04042761085977
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA90300W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/28/2025
04/16/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/27/2025
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale